Facebook Pixel
EmpowHER Guest

Birth Control

By Anonymous June 2, 2017 - 10:51pm
Rate This

During my last cycle, I had unprotected sex, took plan B and got a light bleeding that lasted 3 days. Around cycle day 25, I had sex with a condom. Around cycle 8 I started cramping, light cramping that has lower abdomen pain that was very dull and was off and on. Sometimes it felt like period cramps but mostly it's a dull ache. Around cycle day 17, I am having breast tenderness. This month on the first Sunday of my withdrawal bleeding I started a new birth control.

Add a Comment1 Comments


Hi, Anon.

Thank you for your post.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. If you don’t get your next period within a week or so of its expected date, a pregnancy test is recommended. It can cause your period to be early or late, have a lighter or a heavier flow.


June 3, 2017 - 5:01am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!